I had hyaluronidase injected approx. 2 months ago to dissolve Juvederm under the eyes, tear trough and malar region. The doctor used a very, very generoous amount of hyaluronidase. I had much swelling initially, which has reduced, but my under eyes remain puffy. Worst of all, I am now experiencing dry, very painful eyes. I have been to several opthalmologists. I am producing enough tears, but they are not remaining stable on my eyes. I never had a problem prior to hyaluronidase. help?
Hyaluronidase Swelling and Eye Damage?
Doctor Answers (3)
HYALURONIDASE FOR UNWANTED JUVEDERM OR RESTYLANE
Hyaluronidase is very safe and is not the cause of your problems. Are you sure you initially had juvederm or restylane injescted. I have used hyaluronidase for many years and it is 100% effective unless the injection was not one of the hyaluronic preparations. Did you have somethine else injected? I have seen two patient in which the hyaluronidase did not work. The cause was that they had a mysterious preparation injected and were told they had Restylane. One preparation was Radiesse which is absolutely not for use about the orbit and eyes. The other preparation was brought in from Mexico and was found in surgery to be a silicone liquid. Both are law suits as you might guess. Get an MRI and a good doctor to explore the problem. Hyaluronidase is very very safe. Best, Dr C
Web reference: http://www.gcommonsmdplasticsurgery.com
Hyaluroinidase is not likely the cause of your eye dryness
Hyaluronidase is routinely used for reversing HA fillers, and aside from allergic reactions I have never heard of any side effects. The drug is commonly used while infiltrating medicines in the eyelid area, and has been used for that purpose for decades.
Allergic reactions, when they occur, are immediate and short lived. The medicine itself is broken down within days. Symptoms 8 weeks later are extremely unlikely.
Is hyaluronidase safe?
Hyaluronidase is a drug that can be used to dissolve HA fillers such as Restylane, Juvederm, and Belotero. Hyaluronidase is delivered via injection and generally exerts its effects very quickly. Some surgeons routinely mix hyaluronidase into the solution of local anesthetic administered when we perform certain surgical procedures. Hyaluronidase is safe and should not cause any change in tear production, dry eyes, or other changes in the eye's ability to function.
You might also like...
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.